Alert archive / Ohio / Tornado Warnings in 1999
Tornado Warning 3, NWS Charleston, WV
NWS Charleston, WV issued this tornado warning at Jul 31, 1999, 9:26 PM EDT for Perry County, Ohio. It was in force for 19 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 31, 1999, 9:26 PM EDT (01:26 UTC)
- Expired
- Jul 31, 1999, 9:45 PM EDT
- In force
- 19 min
- Issued by
- NWS Charleston, WV
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Perry County, OH
The radar
The Cincinnati radar (KILN), 158 km from the middle of the area, began a volume at 01:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 31, 9:45 PM EDT | Thunderstorm Wind | Duncan Falls, OH | Thunderstorm winds downed several large trees and power lines. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 31, 7:15 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.4 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 708 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 2100 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KRLX 010129 TORCRW OHC127-010145- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 926 PM EDT SAT JUL 31 1999 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * TORNADO WARNING FOR... NORTHERN PERRY COUNTY IN OHIO... * UNTIL 945 PM EDT... * AT 926 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO IN NORTHWEST PERRY COUNTY. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... SOMERSET... <<CALL TO ACTION>> THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. LAT...LON 3996 8233 3978 8231 3980 8173 4003 8176
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this tornado warning went out at Jul 31, 7:00 PM EDT, 2 hours 26 minutes earlier.
Area forecast discussion, Jul 31, 7:00 PM EDT, 2 hours 26 minutes before
WVZ005>011-013>020-024>040-046-047-VAZ003-004-OHZ066-067-075-076- 083>087-KYZ101>103-105-010730- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 700 PM EDT SAT JUL 31 1999 CURRENT AFTERNOON FORECAST LOOKS GOOD. WILL ONLY UPDATE FOR TAKING OUT ADVISORY AS OF 7 PM. .RLX...NONE .END/AAR
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 9:12 PM EDT | Severe Thunderstorm Warning | RLX | Morgan | 33 min |
| Jul 31, 9:35 PM EDT | Severe Thunderstorm Warning | RLX | Athens | 25 min |
| Jul 31, 10:25 PM EDT | Severe Thunderstorm Warning | RLX | Athens | 35 min |
Nearby
Tornado Warnings in Ohio, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.